Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 15, 2015, 7:12 PM CDT for Stanton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 15, 2015, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 153 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WGUS53 KDDC 160012
FFWDDC
KSC187-160315-
/O.NEW.KDDC.FF.W.0014.150716T0012Z-150716T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN STANTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 708 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ALONG
HIGHWAY 27 ON THE NORTH SIDE OF JOHNSON CITY. FLASH FLOODING IS
LIKELY OCCURRING AS WELL ALONG COUNTY ROADS TO THE NORTH AND EAST
OF THE TOWN FROM THE RECENT HEAVY RAINS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOHNSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. DO NOT DRIVE THROUGH FLOODED ROADS AS
VEHICLE CAN BECOME SUBMERGED.
&&
LAT...LON 3770 10167 3764 10164 3756 10176 3762 10177
3768 10170
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:59 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 15, 6:59 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 659 PM CDT WED JUL 15 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 227 PM CDT WED JUL 15 2015 FOR TONIGHT, A WARM FRONTAL BOUNDARY IS FORECAST TO SLOWLY LIFT NORTH THIS EVENING INTO THE HAYS AREA. AS WEAK IMPULSES MOVE OUT OF EASTERN COLORADO, SOME STORMS ARE FORECAST TO DEVELOP LATER THIS AFTERNOON FAR WEST TO NEAR GARDEN CITY BY 7 TO 8 PM. OTHER STORMS COULD DEVELOP EAST OF DODGE CITY ALSO THIS EVENING, BUT SHOULD BE MORE SCATTERED. MODELS DIFFER ON JUST HOW PROLIFIC THE STORMS WILL BE BY AROUND MIDNIGHT WITH THE NAM SHOWING A STRONG CONVECTIVE FEEDBACK WITH A FORECAST MCS NORTH OF DODGE CITY, WHILE THE GFS AND OTHER SHORT TERM MODELS AGREE MORE WITH THE GFS WITH LESSER RAIN CHANCES SOUTH OF HAYS. IF THE NAM IS CORRECT COULD HAVE SOME LOCALLY HEAVY RAINFALL AGAIN TONIGHT IN THE HAYS AREA AND THE I-70 CORRIDOR. CURRENTLY LOADED WPC FORECAST THAT SHOWS AROUND 1/3 INCH IN THAT AREA OVERNIGHT. THE SEVERE THREAT OF LARGE HAIL GREATER THAN QUARTERS ALSO DOES NOT LOOK THAT PROMISING WITH WEAK LAYER WIND SHEAR. OVERNIGHT LOWS TONIGHT WILL RANGE FROM THE UPPER 60S WEST TO THE MID 70S IN PARTS OF SOUTH CENTRAL KANSAS AROUND MEDICINE LODGE. WINDS WILL BECOME LIGHT SOUTHEAST, THEN VARIABLE WITH ANY STORMS OVERNIGHT. FOR THURSDAY, ANOTHER WEAK SURFACE TROUGH IS FORECAST TO BE IN SOUTHWEST KANSAS. WILL KEEP A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS GOING. CHANCES OF SEVERE LOOK MARGINAL AT THIS TIME. HIGHS WILL BE WARM AND IN THE UPPER 90S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 252 PM CDT WED JUL 15 2015 FOR FRIDAY, BROAD SOUTHWESTERLY UPPER FLOW WILL BE ACROSS THE CENTRAL PLAINS WITH A TROUGH OF LOW PRESSURE IN FAR EASTERN COLORADO, SOUTH WINDS WILL BE BREEZY AT 15 TO 25 MPH. WILL KEEP A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS BASED ON THE NAM FORECAST, HOWEVER THE GFS HAS NOTHING. HIGHS WILL BE HOT AND AROUND 100 DEGREES. FOR SATURDAY, A SURFACE TROUGH IS FORECAST TO PUSH INTO SOUTHWESTERN KANSAS WITH WARM SOUTH WINDS AHEAD OF THE TROUGH AND HIGHS AGAIN AROUND 100. THERE COULD BE A SLIGHT CHANCE OF THUNDERSTORMS BY LATER IN THE AFTERNOON GENERALLY EAST OF DODGE CITY IN THE HIGHER MOISTURE. FOR SUNDAY, A COLD FRONT IS FORECAST TO MOVE ACROSS WESTERN KANSAS WITH A SLIGHT CHANCE FOR THUNDERSTORMS. THE FRONT CAUSED BY A NORTHERN PLAINS UPPER LEVEL TROUGH. HIGHS ON SUNDAY LOOK TO BE IN THE MID 90S FOR MUCH OF THE WESTERN KANSAS, TO NEAR 100 JUST AHEAD OF THE FRONT IN THE MEDICINE LODGE AREA. FOR THE PERIOD OF MONDAY INTO NEXT WEDNESDAY, HIGHS ARE FORECAST TO BE COOLER AND AROUND 90 TO 95 DEGREES, AS THE VERY WARM UPPER RIDGE IS SUPPRESSED INTO TEXAS. ONLY SLIGHT CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST. OVERNIGHT LOWS THOUGH THE PERIOD WILL BE IN THE 68 TO 75 DEGREE RANGE INTO SUNDAY, THEN COOL INTO THE MID AND UPPER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 658 PM CDT WED JUL 15 2015 NUMEROUS STORMS WILL MOVE ACRSS THE TAF AREA THIS EVENING, WITH A THREAT OF STORMS SURFACE WIND GUSTS IN EXCESS OF 40 KNOTS AT ANY OF THE TERMINAL SITES. A VERY UNSTABLE AMOSPHERE MAY ALLOW FOR STORMS TO CONTINUE PAST MIDNIGHT BEFORE DIMINISHING AS NON SEVERE, GENERALLY LOW THREAT STORMS INTO THE EARLY OVERNIGHT HOUR && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 71 100 / 30 20 30 20 GCK 68 96 69 98 / 30 20 20 20 EHA 68 97 69 98 / 30 20 20 20 LBL 69 97 70 98 / 30 20 30 20 HYS 70 98 70 100 / 70 20 20 20 P28 74 99 74 100 / 10 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...KRUSE AVIATION...RUSSELL
Hazardous weather outlook, Jul 15, 5:10 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT WED JUL 15 2015 KSZ030-031-043>046-061>066-074>081-084>090-161015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS FAR SOUTHWEST AND WEST CENTRAL KANSAS, MAINLY WEST OF HIGHWAY 83. STORMS WILL LIKELY GROW UPSCALE INTO A LARGER CLUSTER OF STORMS LATE IN THE EVENING AS THEY MOVE NORTHEAST WITH THE SEVERE WEATHER THREAT SLOWLY DIMINISHING THROUGH THE LATE NIGHT HOURS. FROM LATE AFTERNOON THROUGH THE MID EVENING HOURS, THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS IN THE 60 TO 70 MPH RANGE AND AN ISOLATED LARGE HAIL REPORT TO HALF-DOLLAR SIZE. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DISCUSSION...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS FAR SOUTHWEST AND WEST CENTRAL KANSAS THURSDAY AND FRIDAY, HOWEVER THE SEVERE WEATHER RISK IS LOW. THUNDERSTORM CHANCES WILL LIKELY RETURN SUNDAY NIGHT INTO EARLY NEXT WEEK AS A COLD FRONT MOVES SOUTH INTO WESTERN KANSAS. HAZARDS WEATHER RISK... THURSDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR FAR WESTERN KANSAS, MAINLY WEST OF HIGHWAY 283. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jul 15, 4:34 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 434 PM CDT WED JUL 15 2015 KSZ085-152215- STEVENS KS- 434 PM CDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STEVENS COUNTY UNTIL 515 PM CDT... AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF ROLLA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUGOTON...MOSCOW...CAVE...WOODS AND FETERITA. LAT...LON 3700 10155 3738 10155 3738 10107 3700 10107 TIME...MOT...LOC 2134Z 231DEG 21KT 3709 10157 HOVORKA
Special weather statement, Jul 15, 5:11 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 511 PM CDT WED JUL 15 2015 KSZ074-075-152300- GRANT KS-STANTON KS- 511 PM CDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT...SOUTHWESTERN HAMILTON AND STANTON COUNTIES UNTIL 600 PM CDT... AT 511 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF RICHFIELD...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ULYSSES...JOHNSON CITY...MANTER...BIG BOW AND THE SAUNDERS ELEVATOR. LAT...LON 3774 10204 3774 10135 3739 10134 3739 10204 TIME...MOT...LOC 2211Z 214DEG 29KT 3732 10187 HOVORKA
Local storm report, Jul 15, 5:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST JOHNSON CITY 37.57N 101.75W
07/15/2015 M60 MPH STANTON KS AWOS
&&
WHOVORKALocal storm report, Jul 15, 5:49 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT WED JUL 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL JOHNSON CITY 37.57N 101.75W
07/15/2015 E1.00 INCH STANTON KS EMERGENCY MNGR
&&
MRSpecial weather statement, Jul 15, 6:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 656 PM CDT WED JUL 15 2015 KSZ074-075-084-085-160045- GRANT KS-MORTON KS-STEVENS KS-STANTON KS- 656 PM CDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...NORTHWESTERN STEVENS...SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 745 PM CDT... AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF MANTER...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND BIG BOW. LAT...LON 3761 10141 3724 10140 3729 10196 3755 10199 TIME...MOT...LOC 2355Z 261DEG 22KT 3740 10188 HOVORKA
Local storm report, Jul 15, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD JOHNSON CITY 37.57N 101.75W
07/15/2015 STANTON KS EMERGENCY MNGR
CLOSING HIGHWAY 27 AT JOHNSON CITY WITH WATER OVER THE
ROAD.
&&
FKRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:35 PM CDT | Special Weather Statement | DDC | Ford | 40 min |
| Jul 15, 8:35 PM CDT | Special Weather Statement | DDC | Gray | 40 min |
| Jul 15, 8:37 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 53 min |
| Jul 15, 9:07 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 32 min |
| Jul 15, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 29 min |
| Jul 15, 10:03 PM CDT | Special Weather Statement | DDC | Pawnee, Rush | 42 min |
| Jul 15, 11:23 PM CDT | Special Weather Statement | DDC | Rush | 52 min |
| Jul 16, 6:35 PM CDT | Special Weather Statement | DDC | Kiowa | 40 min |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.